Alert archive / Oklahoma / Wind Advisories in 2013
Wind Advisory 7, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 23, 2013, 8:51 AM CDT for 29 counties in Oklahoma; 7 counties in Texas. It took effect at Mar 23, 2013, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2013, 8:51 AM CDT (13:51 UTC)
- In effect from
- Mar 23, 2013, 7:00 PM CDT
- Expired
- Mar 24, 2013, 5:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 36 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 111 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521 WWUS74 KOUN 231351 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 851 AM CDT SAT MAR 23 2013 OKZ004>019-021>025-027-033>038-044-TXZ083>089-232200- /O.NEW.KOUN.WI.Y.0007.130324T0000Z-130324T1000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...ELK CITY...SAYRE...CORDELL...ANADARKO... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 851 AM CDT SAT MAR 23 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT SUNDAY... * TIMING: NORTH WINDS WILL INCREASE FROM EARLY EVENING TOWARDS MIDNIGHT AND REMAIN STRONG INTO EARLY MORNING SUNDAY. * WINDS: NORTHWEST OR NORTH 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: THOSE TRAVELING IN HIGH-PROFILE VEHICLES ON EAST-WEST ROADS WILL BE ESPECIALLY SUSCEPTIBLE TO THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS AT 30 MPH OR HIGHER ARE EXPECTED FOR ONE HOUR OR MORE. && $$
1 follow-up statement
286 WWUS74 KOUN 231847 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 147 PM CDT SAT MAR 23 2013 OKZ004>019-021>025-027-033>038-044-TXZ083>089-241000- /O.CON.KOUN.WI.Y.0007.130324T0000Z-130324T1000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...ELK CITY...SAYRE...CORDELL...ANADARKO... YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHICKASHA...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY... KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY 147 PM CDT SAT MAR 23 2013 A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT SUNDAY. * WINDS: NORTHWEST OR NORTH 30 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: THOSE TRAVELING IN HIGH-PROFILE VEHICLES ON EAST-WEST ROADS WILL BE ESPECIALLY SUSCEPTIBLE TO THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS AT 30 MPH OR HIGHER ARE EXPECTED FOR ONE HOUR OR MORE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 23, 6:38 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 23, 6:38 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 638 AM CDT SAT MAR 23 2013 .AVIATION... WIDESPREAD IFR CONDITIONS AROSS THE REGION THIS MORNING. LOW CLOUDS AND PATCHY DRIZZLE/LIGHT RAIN SHOULD CONTINUE THROUGH MUCH OF THE MORNING WITH FAVORABLE ISENT LIFT PATTERN. CONDITIONS MAY IMPROVE SLIGHTLY DURING THE AFTERNOON IN MOST AREAS AS UPGLIDE WEAKENS. COLD FRONT WILL SURGE SWD INTO THE AREA DURING THE DAY WITH STRONG NORTH WINDS DEVELOPING BEHIND THE FRONT. PRECIP CHANCES WILL PERSIST IN THE NORTH AS UPPE LOW TRANSLATES EWD NEAR THE KANSAS BORDER LATE TODAY AND TONIGHT. RAIN WILL CHANGE TO SNOW WITH IFR CONDITIONS LIKELY PERSISTING NORTHERN OK WHILE CONDITIONS IMPROVE TO MVFR/VFR AT SWRN SITES. && .PREV DISCUSSION... /ISSUED 428 AM CDT SAT MAR 23 2013/ .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE INCREASING IN COVERAGE ACROSS PARTS OF WCNTRL TX EARLY THIS MORNING IN AREA OF INCREASING WAA AND MOISTURE ADVECTION. EXPECT THIS ACTIVITY TO SPREAD NEWD THIS MORNING WITH THE STRONGER STORMS AFFECTING SRN PARTS OF THE FA. MORE WIDESPREAD PRECIPITATION WILL LIKELY MOVE NE OF THE MUCH OF THE AREA DURING THE AFTERNOON AS UPPER LOW DROPS SEWD INTO SW KANSAS AND DRY SLOT PUSHES NEWD INTO OK. AS UPPER SYSTEM BEGINS TO EJECT INTO THE PLAINS...SURFACE COLD FRONT WILL BEGIN TO ACCLERATE SWD THIS AFTERNOON AND TONIGHT. HIGHEST PRECIP CHANCES WILL REMAIN IN NRN SECTIONS TONIGHT AS UPPER LOW TRACKS EWD ALONG THE KANSAS BORDER. RAIN IS EXPECTED TO BEGIN TO CHANGE OVER TO SNOW IN NW OK BY EARLY EVENING AND THEN THE WINTRY PRECIP WILL SPREAD SEWD OVERNIGHT AS THE COLDER AIR DEEPENS. SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE IN NRN OK. WILL HOLD OFF ON ANY ADVISORIES AT THIS POINT LET DAY SHIFT TAKE A LOOK AT NEW DATA. UNSEASONABLY COLD WEATHER WILL CONTINUE INTO THE EARLY PART OF THE WEEK BEFORE TEMPERATURES BEGIN TO MODERATE MIDWEEK. RAIN CHANCES RETURN LATE IN THE WEEK AS ANOTHER SYSTEM APPROACHES FROM THE SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 47 32 44 26 / 50 40 10 10 HOBART OK 56 31 46 23 / 30 30 10 10 WICHITA FALLS TX 60 35 51 28 / 30 10 10 0 GAGE OK 47 26 40 20 / 40 60 10 10 PONCA CITY OK 44 33 41 26 / 60 70 10 10 DURANT OK 55 38 52 31 / 60 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/02
Hazardous weather outlook, Mar 23, 4:45 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CDT SAT MAR 23 2013
OKZ004>048-050>052-TXZ083>090-231700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 AM CDT SAT MAR 23 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG THUNDERSTORMS POSSIBLE THIS MORNING AND EARLY AFTERNOON.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED WITH ELEVATED MOISTURE RETURN ACROSS
NORTHERN AND CENTRAL TEXAS THIS MORNING. THE STORMS WILL MOVE
EAST AND NORTHEAST AND MAY SKIRT WESTERN NORTH TEXAS AND PART
OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. STEEP MID-LEVEL LAPSE
RATES AND MODERATE SHEAR MAY RESULT IN A FEW STRONG TO PERHAPS
SEVERE STORMS WITH HAIL LARGER THAN QUARTERS. AREAS SOUTH OF
A WICHITA FALLS TO ARDMORE AND COALGATE LINE WILL HAVE THE
BEST OPPORTUNITY FOR STRONG STORMS. BY EARLY TO MID AFTERNOON...
MOST OF THE THUNDERSTORMS SHOULD BE CONFINED TO NORTHEAST TEXAS AND
NORTHERN LOUISIANA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
WITH A COLDER AIRMASS SPREADING SOUTHWARD ACROSS THE PLAINS...THERE
WILL BE A CHANCE OF LIGHT SNOW OR A RAIN-SNOW MIX ACROSS NORTHERN
OKLAHOMA TONIGHT THROUGH SUNDAY MORNING. SOME SNOW ACCUMULATION
IS EXPECTED ACROSS FAR NORTHERN OKLAHOMA...ALTHOUGH AMOUNTS SHOULD BE
AT OR LESS THAN 1 INCH.
STRONG NORTHERLY WINDS WILL DEVELOP LATE THIS AFTERNOON AND
EVENING. SOME WIND GUSTS OVER 45 MPH WILL BE POSSIBLE...ESPECIALLY
ACROSS WESTERN OKLAHOMA. OVERNIGHT WIND CHILL VALUES WILL RANGE FROM
THE MID TEENS TO MID 20S.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
MAINLY DRY WEATHER IS EXPECTED DURING THE EARLY PART OF THE WORK
WEEK. BY FRIDAY AND SATURDAY...A STORM SYSTEM MAY APPROACH THE
SOUTHERN PLAINS WHICH WILL INCREASE THE CHANCES FOR THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
MORNING LOW TEMPERATURES SUNDAY...MONDAY AND TUESDAY ARE EXPECTED
TO BE AT OR BELOW FREEZING ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH
TEXAS. PATCHY AREAS OF FROST WILL BE POSSIBLE WEDNESDAY MORNING ACROSS
THE NORTHERN HALF OF OKLAHOMA.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:17 PM CDT | Winter Weather Advisory | OUN | Alfalfa, Ellis, Harper, Woods, Woodward | 12 hr |
Nearby
Wind Advisories in Oklahoma, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.